ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Unsteady free convection flow under the influence of a magnetic field

Takhar, HS and Kumari, M and Nath, G (1993) Unsteady free convection flow under the influence of a magnetic field. In: Archive of Applied Mechanics (Ingenieur Archiv), 63 (4-5). pp. 313-321.

[img] PDF
convection.pdf - Published Version
Restricted to Registered users only

Download (656Kb) | Request a copy
Official URL: http://www.springerlink.com/content/m5414n81w7x571...

Abstract

The unsteady free convection boundary layer at the stagnation point of a two-dimensional body and an axisymmetric body with prescribed surface heat flux or temperature has been studied. The magnetic field is applied parallel to the surface and the effect of induced magnetic field has been considered. It is found that for certain powerlaw distribution of surface heat flux or temperature and magnetic field with time, the governing boundary layer equations admit a self-similar solution locally. The resulting nonlinear ordinary differential equations have been solved using a finite element method and a shooting method with Newton's corrections for missing initial conditions. The results show that the skin friction and heat transfer coefficients, and x-component of the induced magnetic field on the surface increase with the applied magnetic field. In general, the skin friction, heat transfer and x-component of the induced magnetic field for axisymmetric case are more than those of the two-dimensional case. Also they change more when the surface heat flux or temperature decreases with time than when it increases with time. The skin friction, heat transfer and x-component of the induced magnetic field are significantly affected by the magnetic Prandtl number and they increase as the magnetic Prandtl number decreases. The skin friction and x-component of the magnetic field increase with the dissipation parameter, but heat transfer decreases.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 26 Apr 2011 10:23
Last Modified: 26 Apr 2011 10:23
URI: http://eprints.iisc.ernet.in/id/eprint/36448

Actions (login required)

View Item View Item